Serotonin syndrome is a great unfortunate and potentially fatal illness that afflicts hundreds of people around the world every year. The causes vary, however many cases of serotonin syndrome happen after prescription drugs respond negatively with the body. Doctors will usually refer to serotonin syndrome as serotonin toxicity, toxidrome, serotonin sickness, serotonin poisoning, hyperserotonemia, or even serotonergic syndrome due to the nature of the disease inside the body. They insist that the excess serotonergic activity at the central nervous syndrome qualifies serotonin syndrome as a case of toxicity instead. There are a number of signs or symptoms that may indicate serotonin syndrome has affected your own or perhaps an enjoyed one s body. They include: shivering, sweating, agitation, fever, fast heart rate, loose stools, nausea, neuromuscular problems, and many notably, changed mental states. Usually these symptoms are noticeable within 24 hours of taking the harmful drugs, or perhaps mixed dosages. Some symptoms, however, tend to be noticeable in just a few minutes of ingesting the drugs. The most serious cases tend to be obvious through the drastic mental shock experienced by the body. The body temperature often rises to as high as 106 levels in lots of life-threatening cases. This temp causes the mind immense stress, that leads to an changed state. In few cases abnormalities like rhabdomyolysis, seizures, and metabolic acidosis afflict the individual too. If you have any of these symptoms call an ambulance right away as serotonin syndrome, if left untreated, is a fatal disease. In order for you to avoid becoming sick you must avoid certain prescription drug combinations. In 2007 the Food and Drug Administration released reports warning headache sufferers to be wary of antidepressant treatments that may result sickness. In fact, antidepressant treatments are known to be one of the highest risk treatments. Thankfully, you're most likely not at risk of serotonin syndrome if you take antidepressant medication alone. The utilization of tricyclic antidepressants for migraine headaches is usually done in small dosages only. In one recent study, 1700 different patients had been injected with sumatriptan in addition to an SSRI antidepressant (a common result of serotonin syndrome) and there had been no reported cases. These are all positive signs. The amount of serotonin syndrome sufferers is calculated at around 0.7 cases per 1000 months of SSRI antidepressant treatments. Additionally, there have been no cases reported from triptans alone. Therefore, it seems possible that the Food as well as Drug Management issued the caution thus that doctors would be created aware of the possibility of serotonin syndrome with these prescription drugs. If you are one of the few people that have serotonin syndrome you must be warned that there is no laboratory test for the disease. Diagnosis is done by analyzing the medical history, that is a somewhat time intensive task for physicians. Also, doctors will test the Hunter Serotonin Toxicity Criteria to understand if serotonin syndrome is the correct diagnosis. Managing serotonin is done mainly be stopping the usage of disease inducing prescription drugs. Occasionally patients will elect to administer what are called “serotonin antagonists”, including cyproheptadine, that might also help solve the issue.
Create your own unique website with customizable templates.